Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 166, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2013, 7:14 PM MDT for Dundy County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 7:14 PM MDT (01:14 UTC)
- Expired
- Jun 13, 2013, 7:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:04 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS53 KGLD 140114
SVRGLD
NEC057-140145-
/O.NEW.KGLD.SV.W.0166.130614T0114Z-130614T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 745 PM MDT
* AT 711 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ALVIN...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4014 10178 4017 10205 4032 10205 4035 10205
4035 10150
TIME...MOT...LOC 0114Z 209DEG 25KT 4026 10197
HAIL...1.00IN
WIND...60MPH
$$
HUSTED1 follow-up statement
169
WWUS53 KGLD 140131
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT THU JUN 13 2013
NEC057-140141-
/O.CAN.KGLD.SV.W.0166.000000T0000Z-130614T0145Z/
DUNDY NE-
731 PM MDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4014 10178 4017 10205 4032 10205 4035 10205
4035 10150
TIME...MOT...LOC 0131Z 209DEG 25KT 4036 10189
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:03 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 5:03 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT THU JUN 13 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 305 PM MDT THU JUN 13 2013
UNSETTLED WEATHER PATTERN OVER THE NEXT FEW DAYS. AMPLIFIED
TROUGH-RIDGE-TROUGH PATTERN ACROSS THE CONUS TODAY LEADING TO A FEW
WEAK SHORTWAVE TROUGHS MOVING FROM THE CENTRAL ROCKIES INTO THE HIGH
PLAINS.
TODAY...THICK STRATUS CLOUDS THAT WERE AROUND THE TRI-STATE REGION
THIS MORNING HAVE BEGUN TO DISSIPATE AND MOVE NORTH EARLY THIS
AFTERNOON. MAIN CONCERN TODAY IS THREAT OF THUNDERSTORMS. SHORT TERM
CONVECTION-ALLOWING GUIDANCE INDICATES CONVECTIVE INITIATION SHOULD
FIRE IN EASTERN COLORADO LATE THIS AFTERNOON ASSOCIATED WITH A
DEEPENING LOW OVER NORTH CENTRAL COLORADO. WITH 1500 TO 2000 J/KG OF
MLCAPE ABOVE 25-100 J/KG OF CIN AND STEEP LOW AND MID LEVEL LAPSE
RATES BELIEVE A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE
LARGE HAIL AND DAMAGING WINDS. INVERTED-V SOUNDING AS WELL AS SOME
MID-LEVEL DRYNESS WOULD LEAD TO WIND BEING THE MOST LIKELY THREAT. A
TORNADO CANNOT BE RULED OUT WITH FAVORABLE 0-3KM DIRECTIONAL
SHEAR...ESPECIALLY INTO THE EARLY EVENING PERIOD...BUT GIVEN HIGH
LCLS AROUND 1500M AT THEIR LOWEST BELIEVE THREAT IS LOW.
TONIGHT...STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET GIVEN UPPER
LEVEL WINDS WILL NOT BE ABLE TO SUSTAIN CONVECTION VERY LONG INTO
THE NIGHT. CLOUDS WILL STICK AROUND AND WINDS WILL BACK FROM
SOUTHEAST TO SOUTHWEST...REMAINING FAIRLY LIGHT THROUGH THE NIGHT.
TOMORROW...A SURFACE BOUNDARY/COLD FRONT WILL UP NORTHEAST OF A LOW
THAT DEVELOPS IN EASTERN COLORADO TOMORROW AFTERNOON...PROVIDING
FORCING FOR CONVECTION ALONG THE LINE. MLCAPE OF 1000 TO 1500 J/KG
AND 0-6KM SHEAR OF 30-40KTS COULD SUPPORT SUPERCELLS...BUT GIVEN
ALONG-BOUNDARY FLOW IN ALL BUT THE LOWEST LEVELS BELIEVE MULTICELL
CLUSTERS WILL BE THE MAIN CONVECTIVE MODE. DAMAGING WIND WILL AGAIN
BE THE MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE. SOUTH OF THE
FRONT FIRE WX CONDITIONS ARE EXPECTED...SEE FIRE WX DISCUSSION FOR
DETAILS.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 305 PM MDT THU JUN 13 2013
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE CENTRAL
HIGH PLAINS REGION EACH DAY FROM FRIDAY THROUGH TUESDAY WITH THE
BEST CHANCE OF MEASURABLE PRECIPITATION BETWEEN FRIDAY EVENING AND
SUNDAY EVENING.
THE MAIN UPPER TROUGH AXIS TOPS THE RIDGE AND MOVES OVER THE
FORECAST AREA FRIDAY NIGHT WITH A COUPLE OF POORLY DISCERNED SHORT
WAVE TROUGHS MOVING THROUGH A DIRTY ZONAL FLOW ALOFT THAT
TRANSITIONS FROM SOUTHWESTERLY TO NORTHWESTERLY BY LATE SUNDAY AS
A RIDGE BEGINS TO REAMPLIFY OVER THE ROCKIES. A SURFACE FRONTAL
BOUNDARY APPEARS TO BECOME SEMI-STATIONARY DURING THIS PERIOD
ACROSS THE FORECAST AREA WITH A SURFACE LOW IN THE SOUTHEAST
COLORADO/SOUTHWEST KANSAS VICINITY PROVIDING A FOCUS FOR DAILY
THUNDERSTORMS DEVELOPMENT. QUITE A BIT OF CONVECTIVE FEEDBACK IS
SHOWING UP IN THE GFS ALOFT...SO AM REASONABLY CONFIDENT WE'LL SEE
SOME STORMS EACH DAY...ALTHOUGH SOME OF THE MODEL QPF AMOUNTS MAY
BE SLIGHTLY OVERDONE WITH THE FEEDBACK. HAVE MODERATED QPF AMOUNTS
AS A RESULT AND GIVEN THE FAVORED AREAS A SOMEWHAT MORE
BROAD-BRUSHED APPEARANCE.
THE UPPER RIDGE AXIS BEGINS TO MOVE FROM THE ROCKIES OVER THE HIGH
PLAINS ON MONDAY AND TUESDAY WHILE THE SURFACE LOW AND FRONTAL
BOUNDARY MOVES OUT OF THE AREA TO BE REPLACED BY HIGH PRESSURE.
EVEN SO...THERE REMAINS A POSSIBILITY OF ISOLATED TO SCATTERED
THUNDERSTORMS MONDAY AND TUESDAY WITH ADDITIONAL SHORT WAVES
MOVING THROUGH THE UPPER FLOW.
THE POSSIBILITY OF THUNDERSTORMS DECREASES SOMEWHAT WEDNESDAY AND
THURSDAY AS THE UPPER RIDGE AXIS BECOMES CENTERED OVER THE HIGH
PLAINS...ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH
WEDNESDAY AND WEDNESDAY EVENING.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 500 PM MDT THU JUN 13 2013
FOR KGLD AND KMCK...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
SHOWERS AND THUNDERSTORMS CURRENTLY SOUTHWEST AND WEST OF KGLD
CONTINUE TO MOVE NORTH. FOR NOW HAVE NO MENTION OF THUNDERSTORMS
BUT SHOULD ANY DEVELOP AND MOVE NEAR THE TERMINAL WIND GUSTS TO 75
MPH AND LARGE HAIL POSSIBLE CREATING MVFR CONDITIONS. AFTER 06Z
PRECIPITATION ACTIVITY SHOULD BE ON THE DECREASE THEN RAMP UP
AGAIN LATE FRIDAY AFTERNOON AS A COLD FRONT MOVES THROUGH.
WINDS TONIGHT GENERALLY SOUTH TO SOUTHEAST GUSTING 30 MPH SHIFTING
TO THE SOUTHWEST FRIDAY MORNING AHEAD OF A FRONT THAT MOVES
THROUGH EARLY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 305 PM MDT THU JUN 13 2013
TODAY...INCREASED MOISTURE HAS HELPED SURFACE HUMIDITY INCREASE TO
ABOVE FIRE WEATHER THRESHOLDS...AND WINDS HAVE BEEN SLIGHTLY LESS
INTENSE THAN ORIGINALLY EXPECTED.
TOMORROW...GOOD CONFIDENCE IN COUNTIES SOUTH OF A COLD FRONT
STRETCHING ACROSS THE CWA TO REACH FIRE WX CONDITIONS. DUE TO
POSSIBLE CONVECTION TODAY AND LOW CONFIDENCE IN EXACT FRONT
PLACEMENT TOMORROW HAVE DECIDED TO HOLD OFF ON UPGRADING TO A FIRE
WX WARNING JUST YET...BUT BELIEVE GREELEY AND WICHITA COUNTIES
/KANSAS/ WILL HAVE THE BEST CHANCE TO REACH FIRE WX CONDITIONS
BECAUSE OF LOW RH AROUND 15-20 PERCENT AND SOUTHERLY WINDS GUSTING
TO 30 MPH.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR KSZ015-016-027>029-041-042.
CO...NONE.
NE...NONE.
&&
SHORT TERM...JJM
LONG TERM...LOCKHART
AVIATION...99
FIRE WEATHER...JJMHazardous weather outlook, Jun 13, 4:25 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 425 PM MDT THU JUN 13 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 425 PM MDT THU JUN 13 2013 /525 PM CDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE EVENING WITH THE BEST CHANCE IN EASTERN COLORADO AND ADJACENT KANSAS COUNTIES. LARGE HAIL AND DAMAGING WINDS TO 75 MPH WILL BE THE MAIN THREATS. BLOWING DUST IS POSSIBLE AND VISIBILITIES COULD DROP SUDDENLY AND VARY GREATLY OVER A VERY SHORT DISTANCE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...WITH THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE FRIDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH A FEW SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 13, 5:45 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST BURLINGTON 39.31N 102.27W
06/13/2013 M58.00 MPH KIT CARSON CO ASOS
&&
MKLocal storm report, Jun 13, 5:55 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 1 SSW BURLINGTON 39.29N 102.28W
06/13/2013 E60 MPH KIT CARSON CO PUBLIC
VISIBILITY ZERO IN BLOWING DIRT. FROM SPOTTER NETWORK.
&&
99Local storm report, Jun 13, 6:16 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 7 SSE WRAY 39.99N 102.18W
06/13/2013 E1.75 INCH YUMA CO PUBLIC
&&
MKLocal storm report, Jun 13, 6:27 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST FIRSTVIEW 38.82N 102.53W
06/13/2013 E58 MPH CHEYENNE CO MESONET
&&
MKLocal storm report, Jun 13, 6:30 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST FIRSTVIEW 38.82N 102.53W
06/13/2013 M58.00 MPH CHEYENNE CO MESONET
&&
MKLocal storm report, Jun 13, 6:44 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 3 S GOODLAND 39.31N 101.71W
06/13/2013 E60 MPH SHERMAN KS NWS EMPLOYEE
&&
99The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:17 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 58 min |
| Jun 13, 6:58 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 47 min |
| Jun 13, 7:35 PM MDT | Special Weather Statement | GLD | Hitchcock | 25 min |
| Jun 13, 8:30 PM MDT | Special Weather Statement | GLD | Red Willow | 30 min |
| Jun 13, 10:00 PM MDT | Special Weather Statement | GLD | Red Willow | 30 min |
| Jun 13, 10:28 PM MDT | Special Weather Statement | GLD | Red Willow | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.